A 13-year-old Ohio boy has died from the effects of an antihistamine overdose after spending nearly a week hooked to a ventilator.
According to a GoFundMe account from a relative, Jacob Stevens “took a bunch of Benadryl assuming trying to be cool in front of his friends” as part of a TikTok challenge. Betty C. Jung, an adjunct lecturer for public health, took to Twitter to share that after taking multiple pills in front of his friends who were filming him for TikTok, Jacob starting having seizures:
People typically overdose on Benadryl for its hallucinatory side effects, but an overdose can also cause fast and irregular heartbeats, seizures, comas, and even death.
While the Benadryl Challenge went viral as far back as 2020, according to a TikTok statement sent to CNN after Jacob’s death, the social media site has “never seen this type of content trend on our platform.”
Johnson & Johnson stated it was aware of the “dangerous trend”
Benadryl manufacturer Johnson & Johnson stated it was aware of the “dangerous trend [that] should be stopped immediately.” The drug giant also said it was working with TikTok and other social media platforms to remove content that showcases “this dangerous behavior.”
Jacob passed away April 12 at Nationwide Children’s Hospital in Columbus and his funeral took place Wednesday at Washington Court House, Ohio.
The post Teenage TikToker Dies After Battling a Benadryl Challenge Overdose for Six Days appeared first on VegasSlotsOnline News.